MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE COMMAND 18 GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE COMMAND 18 GUIDE WIRE
Model Number 1013753
Medical Device Problem Codes Peeled/Delaminated (1454); Off-Label Use (1494); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the during a cardiomemes procedure the delivery system had resistance during advancement with two command 18 guide wires and a steelcore guide wire.The two command 18 guide wires were noted to have coating peeled once outside the anatomy.The case was aborted due to patient condition experiencing cramping in lower leg; however, it was noted per the physician that the guide wires did not cause or contribute to the cramping of the lower leg.There was no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional command 18 guide wire referenced in b5 is filed under a separate medwatch report number.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.Reportedly, the guide wire was used in a pulmonary artery procedure.It should be noted that the hi-torque guide wires for ptca, pta, and stents instructions for use (ifu) states: ¿this hi-torque guide wire is intended to facilitate the placement of balloon dilatation catheters during percutaneous transluminal coronary angioplasty (ptca) and percutaneous transluminal angioplasty (pta).This guide wire may also be used with compatible stent devices during therapeutic procedures.¿ it is undetermined if the deviation of the ifu caused/contributed to the reported difficulties an in-service letter will not be issued.The investigation was unable to determine a conclusive cause for the reported difficulties.There is no indication of a product quality issue with respect to manufacture, design, or labeling.H6: medical device problem code 1494 addedna.
 
Event or Problem Description
Subsequently, after the initial report was filed the account noted it was the polymer coating that was peeling from both command 18 guide wires was at the core; however, nothing was left in the patient.No additional information was provided.

Brand Name
HI-TORQUE COMMAND 18 GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16947987
Report Number2024168-2023-05253
Device Sequence Number6356381
Product Code DQX
UDI-Device Identifier08717648211980
UDI-Public08717648211980
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K152404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number1013753
Device Catalogue Number1013753
Device Lot Number3010461
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer06/01/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARDIOMEMES.
Patient Age71 YR
Patient SexMale
Patient Weight141 KG